Hail, Atoka
- When
- June 9, 3:30 PM CST
- Where
- Atoka County, Caney
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.230, -96.220
A stationary front over northern Texas began lifting north as warm front during the mid afternoon hours. Lift along the front combined with rich low-level moisture allowed for thunderstorms to develop over southeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front over northern Texas began lifting north as warm front during the mid afternoon hours. Lift along the front combined with rich low-level moisture allowed for thunderstorms to develop over southeast Oklahoma. Thunderstorms over Atoka and Coal counties became severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 1:47 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT SAT JUN 9 2007 .SHORT TERM... VERY UNSTABLE CONDITIONS EXIST ACROSS S OK AND N TX WITH SFC DEWPOINTS IN LOW 70S AND SBCAPE 3000-4500 J/KG. REMNANT WARM FRONT LIES SOMEWHERE ACROSS CENTRAL OR S OK BUT IS DIFFICULT TO PINPOINT. LACK OF A WELL-DEFINED CONVECTIVE FOCUS AND WEAK VERTICAL SHEAR WILL LIMIT THE POTENTIAL FOR STORM SCALE ORGANIZATION AND WILL LIKELY LEAD TO RELATIVELY SHORT-LIVED MULTICELL PULSE STORMS. HIGH CAPES WILL SUPPORT HAIL/MICROBURSTS WITH A FEW STORMS. AREAS FROM I-40 S HAVE BEEN UPPED TO A SLIGHT RISK OF SEVERE THROUGH MID-LATE EVENING. CONVECTIVE POTENTIAL WILL LIFT N INTO CENTRAL OK BY EARLY EVENING AS HIGHER DEWPOINTS AND INSTABILITY SPREAD N... BUT CONVECTIVE POTENTIAL WILL DECREASE AFTER SUNSET AS LOW LEVELS COOL/STABILIZE. WILL MAINTAIN LOW POPS AREAWIDE THROUGH MID-LATE EVENING. SIMILAR CONDITIONS PROGGED ON SUNDAY WITH MODERATE INSTABILITY AND WEAK CAP. .LONG TERM... UPPER LOW CURRENTLY OFF THE S CA COAST WILL BE THE MAIN PLAYER LATER IN THE WEEK AS IT ARRIVES IN THE PLAINS. LATEST MED-RANGE MODEL TRENDS HAVE THIS LOW OPENING UP AND EJECTING TO NEAR COLORADO BY AROUND TUESDAY BEFORE CLOSING OFF AGAIN AND LOITERING OVER THE CENTRAL OR S PLAINS WELL INTO THE LATTER HALF OF THE WEEK. HIGHEST POPS WILL BE KEPT IN THE WED/WED NIGHT TIME FRAME... DURING WHICH TIME MOST OF THE MODELS BRING A FRONT SLOWLY INTO OR THROUGH THE AREA. BEYOND THU... OPERATIONAL 12Z GFS HAS LIMITED SUPPORT FROM ITS ENSEMBLE MEMBERS AS FAR AS CUTTING OFF A 500MB LOW OVER OR NEAR OK. MAJORITY OF THE ENSEMBLE MEMBERS HAVE THIS SYSTEM FARTHER E OR SE... FROM TX INTO THE LOWER OR MID MS VALLEY BY LATE THU. ALTHOUGH THE GFS HAS MORE SUPPORT FROM THE 12Z ECMWF... AND TO SOME EXTENT THE 06Z DGEX... WILL OPT TO KEEP PRECIP OUT OF THE FORECAST FROM THU NIGHT INTO NEXT WEEKEND. TEMPS IN LATER PERIODS ARE FROM THE 12 MEX WITH ONLY SMALL ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 88 71 89 / 20 20 10 20 HOBART OK 69 91 70 93 / 20 20 10 20 WICHITA FALLS TX 72 89 72 91 / 20 20 10 20 GAGE OK 67 88 67 90 / 20 20 20 20 PONCA CITY OK 70 89 71 90 / 20 20 10 20 DURANT OK 71 89 70 89 / 20 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
206 PM CDT SAT JUN 9 2007
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
206 PM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS
AND MUCH OF THE SOUTHERN HALF OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NEAR AND SOUTH OF INTERSTATE 40.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 10 PM.
IMPACTS...
WINDS TO 65 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS IN WESTERN NORTH TEXAS
AND SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA SHOULD BE READY FOR
SEVERE WEATHER OPERATIONS AT ANY TIME THROUGH LATE EVENING... AND
THOSE FARTHER NORTH ACROSS SOUTHWESTERN AND CENTRAL OKLAHOMA SHOULD
BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHERN
TEXAS INTO SOUTHEASTERN OKLAHOMA AS A WARM FRONT GRADUALLY LIFTS
NORTHWARD THROUGH THE AREA. VERY UNSTABLE CONDITIONS WILL PERSIST
ACROSS THESE AREAS INTO THIS EVENING... BUT WINDS ALOFT WILL REMAIN
WEAK. THESE CONDITIONS WILL FAVOR DEVELOPMENT OF SLOW-MOVING AND
RELATIVELY SHORT-LIVED THUNDERSTORMS KNOWN AS PULSE STORMS. THESE
STORMS WILL HAVE THE POTENTIAL TO BECOME BRIEFLY SEVERE... WITH
LOCALIZED MICROBURST WINDS UP TO 65 MPH AND QUARTER SIZE HAIL THE
MAIN HAZARDS. THE UNSTABLE AIR OVER NORTHERN TEXAS AND SOUTHERN
OKLAHOMA WILL SPREAD NORTH INTO CENTRAL OKLAHOMA... WHICH WILL
INCREASE THE CHANCES OF SCATTERED THUNDERSTORMS DEVELOPING FARTHER
NORTH INTO SOUTHWESTERN AND CENTRAL OKLAHOMA LATER THIS AFTERNOON
INTO THIS EVENING. SEVERE WEATHER CHANCES WILL DIMINISH THIS EVENING
AS INSTABILITY DECREASES WITH THE LOSS OF DAYTIME HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND
NORTHERN OKLAHOMA ON SUNDAY AS A DRYLINE FORMS OVER WEST TEXAS...
AND WEAK UPPER LEVEL DISTURBANCES APPROACH THE REGION. DUE TO HIGH
INSTABILITY... ISOLATED SEVERE STORMS WILL BE POSSIBLE. HOWEVER...
WEAK WIND SHEAR SHOULD PRECLUDE WIDESPREAD SEVERE WEATHER.
THE NEXT SIGNIFICANT CHANCE OF SEVERE STORMS WILL BE NEXT WEDNESDAY
AS A DRYLINE AND COLD FRONT MOVE INTO THE AREA. THUNDERSTORM CHANCES
MAY THEN CONTINUE THROUGH THE END OF THE WEEK AS MOIST FLOW DEVELOPS
NEAR THE ROCKIES... WITH STORMS POSSIBLY MOVING INTO PARTS OF THE
AREA ON ONE OR MORE NIGHTS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CMS/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT SAT JUN 9 2007 OKZ052-092015- BRYAN OK- 306 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER FANNIN COUNTY TEXAS AT 306 PM CDT...MOVING NORTHWEST AT 5 MPH. HEAVY RAIN AND SMALL HAIL WILL BE LIKELY WITH THIS STORM AS IT MOVES SLOWLY INTO SOUTHERN BRYAN COUNTY. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT SAT JUN 9 2007 OKZ048-092100- ATOKA OK- 343 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF LANE AT 343 PM CDT...MOVING NORTH AT 5 MPH. ANOTHER STRONG STORM WAS NEAR LANE. THESE STORMS WILL PRODUCE HEAVY RAIN... AND MAY ALSO PRODUCE BRIEF GUSTY WINDS AND HAIL. PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT SAT JUN 9 2007 OKZ052-092145- BRYAN OK- 404 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF COLBERT AT 404 PM CDT...MOVING NORTHWEST AT 5 MPH. OTHER STORMS EXTENDED EAST AND NORTHEAST TO UTICA. EXPECT HEAVY RAIN AND SMALL HAIL WITH THESE STORMS. PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY IN CASE THE STORMS INTENSIFY FURTHER. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT SAT JUN 9 2007 OKZ048-092130- ATOKA OK- 406 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF LANE AT 406 PM CDT...MOVING NORTH AT 10 MPH. TORRENTIAL RAIN...FREQUENT LIGHTNING...AND SMALL HAIL CAN BE EXPECTED. WINDS AROUND 50 MPH ARE ALSO POSSIBLE.
The Norman radar (KTLX), 156 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41689, 41691.